Alert archive / Alabama / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 259, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 19, 2023, 2:46 PM CDT for Mobile County, Alabama. It was in force for 44 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2023, 2:46 PM CDT (19:46 UTC)
- Expired
- Jun 19, 2023, 3:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Mobile County, AL
The radar
The Mobile radar (KMOB), 37 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 2:52 PM CDT | TSTM WND DMG | 2 Ene Dixon Corner, AL | Power lines down on Padgett Switch Rd near Roy E Ray Airport Rd. Time using radar. |
| Jun 19, 2:52 PM CDT | TSTM WND DMG | 2 Ene Dixon Corner, AL | Power lines down on Padgett Switch Rd near Roy E Ray Airport Rd. Time using radar. |
| Jun 19, 2:52 PM CDT | TSTM WND DMG | 2 Ene Dixon Corner, AL | Power lines down on Padgett Switch Rd near Roy E Ray Airport Rd. Time using radar. |
| Jun 19, 2:56 PM CDT | HAIL 1 | Dixon Corner, AL | BM reports quarter hail over Dixons Corner currently occurring. |
| Jun 19, 2:56 PM CDT | HAIL 1 | Dixon Corner, AL | BM reports quarter hail over Dixons Corner currently occurring. |
| Jun 19, 2:56 PM CDT | HAIL 1 | Dixon Corner, AL | BM reports quarter hail over Dixons Corner currently occurring. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4070 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 4.2
- Supercell composite
- 20.1
The text
As transmitted.
532
WUUS54 KMOB 191946
SVRMOB
ALC097-192030-
/O.NEW.KMOB.SV.W.0259.230619T1946Z-230619T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
246 PM CDT Mon Jun 19 2023
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern Mobile County in southwestern Alabama...
* Until 330 PM CDT.
* At 246 PM CDT, a severe thunderstorm was located over Coden, or
over Bayou La Batre, moving southeast at 15 mph. Reports of
quarter sized hail near Bayou La Batre.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Theodore, Grand Bay, Bayou La Batre, Dauphin Island, Coden and
Alabama Port.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3022 8833 3034 8840 3035 8839 3037 8840
3038 8841 3039 8841 3038 8840 3053 8840
3056 8809 3023 8802 3022 8813
TIME...MOT...LOC 1946Z 327DEG 13KT 3039 8824
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BlackWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:05 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 19, 1:05 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
105 PM CDT Mon Jun 19 2023
...New AVIATION, NEAR TERM...
.AVIATION...
(18Z TAFS)
Issued at 103 PM CDT Mon Jun 19 2023
General VFR conditions were noted across most of the forecast
area at 17z, with the exception of low MVFR conditions in showers
and thunderstorms stretching across southern Mobile and Baldwin
counties and near coastal areas. Am expecting this convection to
continue into the afternoon hours, with additional showers and
thunderstorms forming over the area at this time. Local drop to
low end MVFR conditions are expected in the stronger storms. South
winds 10 to 15 knots are expected through the afternoon, with
stronger winds likely near the thunderstorms. A cool front will
move south across the area tonight, bringing drier northerly air
and VFR conditions.
/16
&&
.NEAR TERM...
(Now through Tuesday)
Issued at 103 PM CDT Mon Jun 19 2023
Looking at the big picture, an upper low organizes over Kentucky
today, then pushes south. A weakly organized surface low
associated with the upper low moves south from Tennessee to over
the Southeast Tuesday, with a cold front moving southeast across
the forecast area tonight through Tuesday. The soupy airmass over
the forecast area pushes south of the coast tonight into Tuesday,
with a significant downturn in rain chances for tonight and
Tuesday for land portion of the forecast area. Along and south of
the coast is another story, with the cold front stalling along or
just south of the coast.
For this afternoon, the area of showers and thunderstorms over
southern Baldwin and Mobile counties are expected to hang tough the
next few hours, with this area on the eastern end of a tongue of
MLCapes rising to around 4500J/kg, along with effective Bulk Wind
Shear values of 40-50kts. As the afternoon progresses and cloud
debris from this morning's convection moves off, am expecting
the airmass to destabilize forecast area-wide. Upper support has
moved off, though with wind shear value north of the coast in the 30-
40kts range, organized convection is possible. Add in DCapes in the
1000-1300J/kg range, damaging downbursts are likely. Steeper mid
level lapse rates have shifted south to along and south of the
coast, though small hail remains possible, especially with the
stronger storms. Tornadoes remain possible this afternoon,
especially near left-over boundaries from the convection earlier.
Water issues also remain possible, especially south of I-65.
Temperatures this afternoon are going to be governed by the cloud
cover and this afternoon's heating. Mid to upper 80s are expected
east of a Butler to Crestview line with cloud debris and rain
cooling from the this morning helping to limit heating, upper 80s
to mid 90s west. Tonight as the cooler and drier air moves south
across the area, upper 60s along and north of highway 84 are
expected. with around 70 to low 70s south. Tuesday, the drier
airmass and mostly sunny skies will allow temperatures to rise into
the around 90 to low 90s.
With a large tidal range and swell from the general southerly flow
on the coast, the risk of Rip Currents remains High through mid
week.
/16
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch until 9 PM CDT this evening for ALZ056-059-060-
261>266.
High Rip Current Risk through Tuesday evening for ALZ265-266.
FL...Flood Watch until 9 PM CDT this evening for FLZ201>206.
High Rip Current Risk through Tuesday evening for FLZ202-204-206.
MS...None.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Jun 19, 2:25 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
225 PM CDT Mon Jun 19 2023
ALZ059-FLZ201-192015-
Escambia AL-Escambia Inland FL-
225 PM CDT Mon Jun 19 2023
...A strong thunderstorm will impact portions of western Escambia and
north central Escambia Counties through 315 PM CDT...
At 225 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over I65 And CR 1, or 4 miles north of Atmore,
moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Atmore, Brewton, Flomaton, McCullough, East Brewton, Pollard,
Riverview, I65 And CR 1, I65 And AL 21, Poarch Creek Reservation and
I65 And AL 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3098 8759 3116 8761 3124 8706 3100 8704
3100 8716 3098 8719
TIME...MOT...LOC 1925Z 265DEG 27KT 3108 8751
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BlackSpecial weather statement, Jun 19, 2:27 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Mobile AL
227 PM CDT Mon Jun 19 2023
ALZ051-053>055-057-058-192030-
Clarke AL-Wilcox AL-Monroe AL-Choctaw AL-Butler AL-Crenshaw AL-
227 PM CDT Mon Jun 19 2023
...Strong thunderstorms will impact portions of northern Butler,
central Choctaw, northeastern Monroe, west central Crenshaw, northern
Clarke and Wilcox Counties through 330 PM CDT...
At 227 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 8 miles north of
Pine Apple to 6 miles west of Putnam. Movement was southeast at 20
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greenville, Thomasville, Camden, Butler, Pine Hill, Rutledge,
Beatrice, Vredenburgh, Fulton, Yellow Bluff and Pine Apple.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3169 8625 3170 8690 3175 8691 3171 8706
3172 8804 3211 8826 3211 8805 3209 8804
3205 8812 3199 8810 3201 8809 3199 8807
3199 8767 3201 8762 3212 8762 3213 8726
3205 8718 3205 8686 3196 8686 3196 8662
TIME...MOT...LOC 1927Z 317DEG 19KT 3200 8697 3203 8814
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BlackLocal storm report, Jun 19, 2:30 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
230 PM CDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM Tstm Wnd Dmg 1 NW Tillmans Corner 30.60N 88.18W
06/19/2023 Mobile AL Public
Report from mPING: 3-inch tree limbs broken;
Power poles broken.
&&
JEHLocal storm report, Jun 19, 2:35 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
235 PM CDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM Flash Flood 1 SSE Mon Louis 30.43N 88.11W
06/19/2023 Mobile AL Public
Social media report off water beginning to
enter buildings along Dauphin Island
Parkway.
&&
JEHLocal storm report, Jun 19, 2:38 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
238 PM CDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM Tornado 4 SE Mouth of Weeks Bay 30.34N 87.79W
06/19/2023 Baldwin AL Public
TDS observed on radar.
&&
JEHSpecial weather statement, Jun 19, 2:44 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
244 PM CDT Mon Jun 19 2023
ALZ265-266-192030-
Mobile Coastal AL-Baldwin Coastal AL-
244 PM CDT Mon Jun 19 2023
...Strong thunderstorms will impact portions of southwestern Mobile
and southwestern Baldwin Counties through 330 PM CDT...
At 243 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 7 miles southwest of
Point Clear to 3 miles northeast of Dauphin Island to 7 miles
southwest of Alabama Port to 4 miles southwest of Coden. Movement was
southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dauphin Island and Bon Secour.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3023 8831 3024 8828 3026 8811 3039 8840
3040 8840 3027 8812 3033 8816 3032 8819
3035 8812 3024 8803 3026 8778 3030 8773
3044 8791 3044 8790 3026 8761 3024 8782
3023 8780
TIME...MOT...LOC 1943Z 316DEG 13KT 3038 8798 3029 8808 3027 8820 3033
8829
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:06 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 39 min |
| Jun 19, 2:51 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 39 min |
| Jun 19, 3:09 AM CDT | Areal Flood Advisory | MOB | Choctaw | 2 hr |
| Jun 19, 3:23 AM CDT | Severe Thunderstorm Warning | MOB | Clarke, Wilcox | 32 min |
| Jun 19, 3:47 AM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 43 min |
| Jun 19, 4:19 AM CDT | Severe Thunderstorm Warning | MOB | Butler | 41 min |
| Jun 19, 4:41 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh | 37 min |
| Jun 19, 4:49 AM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 41 min |
| Jun 19, 5:01 AM CDT | Severe Thunderstorm Warning | MOB | Butler | 14 min |
| Jun 19, 5:08 AM CDT | Special Weather Statement | MOB | Washington | 52 min |
| Jun 19, 5:40 AM CDT | Special Weather Statement | MOB | Covington, Escambia | 50 min |
| Jun 19, 6:07 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 23 min |
| Jun 19, 6:39 AM CDT | Special Weather Statement | MOB | Escambia | 66 min |
| Jun 19, 7:14 AM CDT | Severe Thunderstorm Warning | MOB | Covington, Escambia | 46 min |
| Jun 19, 8:00 AM CDT | Special Weather Statement | MOB | Covington | 60 min |
| Jun 19, 8:24 AM CDT | Special Weather Statement | MOB | Mobile | 66 min |
| Jun 19, 8:29 AM CDT | Special Marine Warning | MOB | 61 min | |
| Jun 19, 8:34 AM CDT | Special Weather Statement | MOB | Mobile | 56 min |
| Jun 19, 9:34 AM CDT | Special Weather Statement | MOB | Escambia | 56 min |
| Jun 19, 9:39 AM CDT | Tornado Warning | MOB | Escambia | 51 min |
| Jun 19, 10:37 AM CDT | Special Weather Statement | MOB | Covington | 53 min |
| Jun 19, 10:52 AM CDT | Special Marine Warning | MOB | 83 min | |
| Jun 19, 10:55 AM CDT | Special Marine Warning | MOB | 50 min | |
| Jun 19, 11:57 AM CDT | Special Weather Statement | MOB | Baldwin | 48 min |
| Jun 19, 12:02 PM CDT | Special Marine Warning | MOB | 58 min | |
| Jun 19, 12:15 PM CDT | Special Marine Warning | MOB | 90 min | |
| Jun 19, 12:18 PM CDT | Special Weather Statement | MOB | Mobile | 57 min |
| Jun 19, 12:23 PM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 3 hr |
| Jun 19, 12:23 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 52 min |
| Jun 19, 12:26 PM CDT | Tornado Warning | MOB | Baldwin | 49 min |
| Jun 19, 12:44 PM CDT | Special Marine Warning | MOB | 46 min | |
| Jun 19, 12:58 PM CDT | Tornado Warning | MOB | Baldwin | 27 min |
| Jun 19, 1:10 PM CDT | Tornado Warning | MOB | Baldwin | 17 min |
| Jun 19, 1:17 PM CDT | Special Marine Warning | MOB | 43 min | |
| Jun 19, 1:20 PM CDT | Special Weather Statement | MOB | Mobile | 55 min |
| Jun 19, 1:24 PM CDT | Special Weather Statement | MOB | Baldwin | 66 min |
| Jun 19, 1:31 PM CDT | Special Weather Statement | MOB | Mobile | 59 min |
| Jun 19, 1:42 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 63 min |
| Jun 19, 1:45 PM CDT | Special Marine Warning | MOB | 90 min | |
| Jun 19, 2:05 PM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 5 hr |
| Jun 19, 2:25 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Jun 19, 2:25 PM CDT | Special Weather Statement | MOB | Escambia | 50 min |
| Jun 19, 2:27 PM CDT | Special Weather Statement | MOB | Butler, Crenshaw, Wilcox | 63 min |
| Jun 19, 2:38 PM CDT | Special Marine Warning | MOB | 97 min | |
| Jun 19, 2:43 PM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 5 hr |
| Jun 19, 2:44 PM CDT | Special Weather Statement | MOB | Mobile | 46 min |
| Jun 19, 3:02 PM CDT | Areal Flood Advisory | MOB | Wilcox | 3 hr |
| Jun 19, 3:21 PM CDT | Areal Flood Advisory | MOB | Mobile | 4 hr |
| Jun 19, 3:31 PM CDT | Flash Flood Warning | MOB | Mobile | 3 hr |
| Jun 19, 3:33 PM CDT | Special Weather Statement | MOB | Butler, Clarke, Conecuh, Monroe, Wilcox | 57 min |
| Jun 19, 4:01 PM CDT | Special Weather Statement | MOB | Washington | 59 min |
| Jun 19, 4:17 PM CDT | Special Marine Warning | MOB | 118 min | |
| Jun 19, 4:25 PM CDT | Areal Flood Advisory | MOB | Clarke, Monroe, Wilcox | 2 hr |
| Jun 19, 4:38 PM CDT | Special Weather Statement | MOB | Washington | 52 min |
| Jun 19, 5:14 PM CDT | Special Marine Warning | MOB | 2 hr | |
| Jun 19, 5:20 PM CDT | Special Weather Statement | MOB | Mobile | 25 min |
| Jun 19, 6:01 PM CDT | Special Marine Warning | MOB | 47 min | |
| Jun 19, 6:02 PM CDT | Special Weather Statement | MOB | Mobile | 43 min |
| Jun 19, 6:57 PM CDT | Areal Flood Warning | MOB | Mobile | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.